Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

What is the treatment for diarrhea?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 1981 Questions
I have had diareha for about four months. Dr. did blood tests and I did samples of my bowel movements.
Posted Wed, 12 Feb 2014 in Digestion and Bowels
Answered by Dr. Klerida Shehu 1 hour later
Brief Answer: Causes&treatment for diarhea... Detailed Answer: Hi, As per your medical history, you are feeling sick after taking antibiotics three years ago, and have experienced diarrhea for about four months. At this point, I'd suggest to run a few more tests apart colonoscopy including: - examination of stool for ova/parasites - culture of stool for bacteria/candida - fecal occult blood - food intolerance tests (to exclude Celiac disease) Next, you are also reporting to be taking Venlafaxine ER. In rare cases, especially when long time use of it, might cause a rare and serious condition called serotonin syndrome. Therefore, I suggest to also consult with the doctor who prescribed it to you to rule this out. At the end, can you please provide the following data for further assistance: - how many times/day you have a bowel movement? - is it watery or loose? - do you also have abdominal cramps, gas or other discomfort? Thank you! Dr.Klerida
Above answer was peer-reviewed by
Follow-up: What is the treatment for diarrhea? 1 hour later
The doctor already did the test for what you mentioned, other than food allergies. I also asked about the pills I am on. Only been on them 5 months. My bowel movements are watery and sometimes cramps. Mornings are a lot of movements and during the day varies. At night I can get up between 2 and 6 times. Usually it is immediate or it is an accident day or night! Stress seems to make it worse!
Answered by Dr. Klerida Shehu 13 hours later
Brief Answer: Following suggestions to alleviate symptoms... Detailed Answer: Hi, If stress makes it worse, then, IBS = irritable bowel syndrome should be ruled out. Thus, dominating stress can also help improve your symptoms. Treating mycotic infection accordingly and following the earlier suggestions can help alleviate your symptoms. Can you please upload the results of tests you did? Thank you! Dr.Klerida
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor